Alert archive / California / High Wind Watches in 2009
High Wind Watch 4, NWS San Diego, CA
NWS San Diego, CA issued this high wind watch at Apr 2, 2009, 4:01 AM PDT for Riverside County, San Bernardino County, California. It took effect at Apr 3, 2009, 6:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 2, 2009, 4:01 AM PDT (11:01 UTC)
- In effect from
- Apr 3, 2009, 6:00 AM PDT
- Expired
- Apr 3, 2009, 3:34 AM PDT
- In force
- Issued by
- NWS San Diego, CA
The radar
The Santa Ana Mts radar (KSOX), 152 km from the middle of the area, began a volume at 11:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high wind watch went out at Apr 1, 9:50 PM PDT, 6 hours 11 minutes earlier.
Area forecast discussion, Apr 1, 9:50 PM PDT, 6 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 950 PM PDT WED APR 01 2009 .SYNOPSIS...THE MARINE LAYER WILL DEEPEN AND SURGE INTO THE VALLEYS TONIGHT...THEN RETREAT BACK TO NEAR THE COAST THURSDAY AFTERNOON. FRIDAY WILL BE A CLOUDY...COOL DAY WITH A CHANCE FOR LIGHT RAIN OR DRIZZLE WEST OF THE MOUNTAINS AS A STRONG UPPER LOW MOVES ACROSS THE AREA. VERY STRONG WINDS ARE EXPECTED IN THE MOUNTAINS AND DESERTS FRIDAY WHERE BLOWING DUST AND SAND WILL REDUCE VISIBILITIES AT TIMES. THE WEEKEND WILL BE WARMER WITH LIGHTER WINDS UNDER WEAK HIGH PRESSURE. ANOTHER LOW PRESSURE SYSTEM WILL BRING COOLING AND A CHANCE OF SHOWERS EARLY NEXT WEEK. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. RIDGING ALOFT RESULTED IN 2-4 DEGREES OF WARMING ABOVE 850 MB ON THE 00Z NKX SOUNDING...AND 2-4 DEGREES OF COOLING BELOW 850 MB. THE TRANSIENT RIDGE OVERHEAD THAT BROUGHT THE MINOR WARMING ALOFT WILL MOVE EAST THURSDAY. A WEAK SHORTWAVE IN THE FAST NORTHWESTERLIES ALOFT RACES ACROSS THE CWA TOMORROW AFTERNOON BRINGING GUSTY WINDS TO THE MTNS AND DESERTS. THE MARINE LAYER WILL BE A LITTLE DEEPER TOMORROW...RESULTING IN A FEW DEGREES OF COOLING WEST OF THE MOUNTAINS. ON FRIDAY A MUCH STRONGER SHORTWAVE WITH H3 JET STREAM WINDS OF 100 KTS TRACKS ACROSS CENTRAL CAL. THE NOSE OF THIS JET CORE APPROACHES SOUTHERN CAL FRIDAY AFTERNOON AND WILL RESULT IN VERY STRONG WINDS OVER THE MTNS AND DESERTS. SUSTAINED WINDS FROM 20 TO 40 MPH WILL GUST OVER 60 MPH IN THE APPLE AND LUCERNE VALLEYS ON FRIDAY. VERY STRONG WINDS WILL ALSO IMPACT THE COACHELLA VALLEY AND THE SAN DIEGO DESERTS...AFFECTING MOTORISTS WITH HIGH PROFILE VEHICLES. BLOWING DUST AND SAND WILL REDUCE VISIBILITIES. WEST OF THE MOUNTAINS THE WINDS WILL NOT BE A BIG FACTOR ON FRIDAY. INSTEAD...FRIDAY WILL BE COOL CLOUDY DAY IN THE COASTAL AND VALLEY ZONES AS THE COASTAL EDDY RAPIDLY DEEPENS THE MARINE LAYER TO 5000 FEET. POCKETS OF LIGHT RAIN OR DRZL ARE LIKELY. A REVERSE CLEARING PATTERN FRIDAY AFTERNOON WILL KEEP HIGHS MOSTLY BE IN THE 50S IN THE VALLEYS WHERE CLEARING WILL BE MINIMAL. THE COASTAL ZONES WILL SEE LATE AFTERNOON SUN BREAK THROUGH...ALLOWING HIGHS TO REACH THE LOW 60S THE WINDS SLOWLY DECREASING FRIDAY NIGHT AND SATURDAY WHEN THE TROUGH AXIS MOVES EAST. THE WEEKEND IS LOOKING MORE TRANQUIL WITH WEAK RIDGING ALOFT FOR LIGHTER WINDS AND A FEW DEGREES OF WARMING EACH DAY. LONG TERM...A DEEPENING UPPER TROUGH CURRENTLY OVER THE WESTERN ALEUTIAN ISLANDS WILL DEEPEN OVER THE GULF OF ALASKA THIS WEEKEND. BY 12Z MONDAY...BOTH THE GFS AND ECMWF FORECAST THIS SYSTEM TO DEVELOP INTO A DEEP CLOSED LOW WEST OF CENTRAL CALIFORNIA. EXPECT MORE CLOUDS AND COOL WEATHER MONDAY THROUGH WEDNESDAY...WITH THE BEST CHC FOR PRECIP TUE-WED WHEN THE TROUGH TRACKS ACROSS CA. && .AVIATION...020330Z... THE MARINE LAYER IS 2500 FT DEEP WITH STRATUS OVERCAST BASE AT 1500 FT MSL THIS EVENING. ONSHORE FLOW AND THE EDDY WILL CONTINUE TO PUSH THE LOW CLOUDS ACROSS THE COASTAL PLAINS AND INTO THE MOST OF THE VALLEYS OVERNIGHT. PATCHY FOG IN THE VALLEYS THU MORNING. THE CLOUDS SHOULD RETREAT BACK TO SEA BY NOON THU RESULTING IN CLEAR SKIES AND GOOD VIS THU PM. A DRY PACIFIC TROF APPROACHING FROM THE NW WILL CAUSE LONG DURATION STRONG ONSHORE FLOW THU PM THROUGH FRI EVENING. WEST WINDS 20 TO 30 MPH ARE EXPECTED OVER THE MOUNTAINS AND DESERTS THU PM AND EVE...INCREASING FRI WITH LOCAL GUSTS TO 50 MPH BY FRI PM. A 5000 FT DEEP MARINE LAYER IS EXPECTED THU NIGHT WITH OVERCAST STRATUS BASE NEAR 2500 FT MSL WITH PATCHY DRIZZLE POSSIBLE. MOSTLY CLOUDY FRIDAY THROUGH FRIDAY NIGHT AS THE DEEP MARINE LAYER PERSISTS. && .MARINE... WEST WINDS GUSTING TO 30 KT AND A FRESH 8FT/9SEC WEST SWELL CAUSED BY THE WINDS ARE EXPECTED TO AFFECT THE INNER AND OUTER WATERS FRI THRU FRI NIGHT. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS WILL LIKELY BE HOISTED. && .SGX WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...MOEDE AVIATION/MARINE...MACKECHNIE
Hazardous weather outlook, Apr 1, 4:00 PM PDT, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PDT WED APR 1 2009 CAZ042-043-048-050-055-056-057-058-060-061-062-021200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 PM PDT WED APR 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THURSDAY AFTERNOON THROUGH FRIDAY EVENING... VERY WINDY IN THE MOUNTAINS AND DESERTS WHERE DRIVING MAY BE HAZARDOUS FOR MOTORISTS WITH HIGH PROFILE VEHICLES. TUESDAY... A PACIFIC STORM WILL BRING STRONG WEST WINDS AND A CHANCE OF SHOWERS WITH SNOW IN THE HIGHER MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MOEDE
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 4:01 AM PDT | Wind Advisory | SGX | San Bernardino | 26 hr |
| Apr 2, 9:03 AM PDT | Small Craft Advisory | SGX | 36 hr | |
| Apr 2, 1:03 PM PDT | High Surf Advisory | SGX | San Diego | 3 hr |
Nearby
High Wind Watches in California, 2009Every high wind watch in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.